MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DBL OFFSET BROACH HDLE LT; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. DBL OFFSET BROACH HDLE LT; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71360089
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Event or Problem Description
It was reported that, a dbl offset broach hdle lt broke during use.It is unknown how the event happened.No information about how the procedure was finished was provided and it is unknown if there was a surgical delay.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further investigation warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
DBL OFFSET BROACH HDLE LT
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11713267
Report Number1020279-2021-03348
Device Sequence Number4168364
Product Code JDG
UDI-Device Identifier03596010610355
UDI-Public03596010610355
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71360089
Device Catalogue Number71360089
Device Lot NumberUKN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1